Alert archive / Iowa / Heat Advisories in 2011
Heat Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this heat advisory at Jul 23, 2011, 3:23 AM CDT for Crawford County, Grant County, Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Jul 23, 2011, 1:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 3:23 AM CDT (08:23 UTC)
- In effect from
- Jul 23, 2011, 1:00 PM CDT
- Expired
- Jul 23, 2011, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
628 WWUS73 KARX 230823 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 323 AM CDT SAT JUL 23 2011 ...HOT AND HUMID WEATHER RETURNS... .A WARM FRONT WILL LIFT NORTHWARD TODAY...USHERING IN A WARM AND HUMID AIR MASS TO THE REGION. WITH AFTERNOON TEMPERATURES IN THE LOWER 90S ALONG WITH HIGH HUMIDITY VALUES...HEAT INDEX READINGS WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 231630- /O.NEW.KARX.HT.Y.0004.110723T1800Z-110724T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...PRAIRIE DU CHIEN... PLATTEVILLE 323 AM CDT SAT JUL 23 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL TOP OFF IN THE LOWER 90S...AND WITH HIGH HUMIDITIES THIS WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES. * IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ RABERDING WEATHER.GOV/LACROSSE
2 follow-up statements
356 WWUS73 KARX 231458 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 958 AM CDT SAT JUL 23 2011 ...SULTRY AIR MASS MOVES BACK IN... .A WARM FRONT WILL LIFT NORTHWARD TODAY...USHERING IN A WARM AND HUMID AIR MASS. WITH AFTERNOON TEMPERATURES IN THE LOWER 90S ALONG WITH HIGH HUMIDITY VALUES...HEAT INDEX READINGS WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 232300- /O.CON.KARX.HT.Y.0004.110723T1800Z-110724T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...PRAIRIE DU CHIEN... PLATTEVILLE 958 AM CDT SAT JUL 23 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL TOP OFF IN THE LOWER 90S...AND WITH HIGH HUMIDITIES THIS WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES. * IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ RIECK WEATHER.GOV/LACROSSE
074 WWUS73 KARX 232000 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SAT JUL 23 2011 ...HEAT ADVISORY CANCELLED... .THE HEAT ADVISORY WHICH WAS IN EFFECT THROUGH THIS EVENING HAS BEEN CANCELLED. THE ROUND OF THUNDERSTORMS THAT MOVED THROUGH THE REGION EARLIER TODAY KEPT TEMPERATURES AND HUMIDITY LOWER THAN EXPECTED. ALTHOUGH IT WILL BE WARM AND SOMEWHAT HUMID FOR THE REMAINDER OF THE AFTERNOON AND EVENING...THE HEAT INDEX WILL REMAIN BELOW ADVISORY CRITERIA. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061- 232100- /O.CAN.KARX.HT.Y.0004.000000T0000Z-110724T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...PRAIRIE DU CHIEN... PLATTEVILLE 300 PM CDT SAT JUL 23 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE HEAT ADVISORY. ALTHOUGH IT WILL BE WARM AND SOMEWHAT HUMID FOR THE REMAINDER OF THE AFTERNOON AND EVENING...THE HEAT INDEX WILL REMAIN BELOW ADVISORY CRITERIA. $$ MW WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:16 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 23, 3:16 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT SAT JUL 23 2011
.SHORT TERM...TODAY THROUGH MONDAY
VERY ACTIVE PATTERN IN THE NEXT 18 HOURS...WITH CONCERNS ON
CONVECTIVE POTENTIAL AND SEVERE WEATHER THREAT THROUGH TONIGHT AND
HEAT INDICES ACROSS PORTIONS OF THE AREA TODAY.
DATA ANALYSIS AT 07Z SHOWS A WARM FRONT EXTENDING ACROSS CENTRAL
IOWA...INTO NORTHERN ILLINOIS. CONVECTION HAS BEEN ONGOING TO THE
NORTH OF THIS BOUNDARY ACROSS NORTHEAST IOWA AND FAR SOUTHERN
WISCONSIN. MEANWHILE...FURTHER WEST AN AREA OF LOW PRESSURE WAS
CENTERED OVER WESTERN SOUTH DAKOTA WITH A BOUNDARY EXTENDING
NORTHEAST INTO NORTHWESTERN MINNESOTA. MOISTURE TRANSPORT OVER THIS
BOUNDARY WAS SUSTAINING CONVECTION OVER NORTH DAKOTA.
23.00Z MODELS OFFER SIMILAR OVERALL SOLUTIONS THROUGH THE PERIOD...
BUT SOME VARIABILITY WITHIN THE MESO-SCALE MODELS IN HANDLING THE
CURRENT CONVECTION...AND THUS CONVECTION LATER TODAY. NAM/GFS AND
00Z-02Z HRRR DO OFFER SIMILAR SOLUTIONS IN THE NEAR TERM WITH
REGARDS TO NORTH DAKOTA CONVECTION.
FOR TODAY AND TONIGHT...SHORTWAVE TROUGH WILL TRACK ALONG THE
CANADIAN BORDER AND LIFT INTO ONTARIO TONIGHT...MEANWHILE AT THE
SURFACE...WARM FRONT WILL LIFT NORTHWARD INTO THE AREA AS THE SURFACE
LOW TRACKS FROM SOUTH DAKOTA THIS MORNING INTO CENTRAL/EASTERN
MINNESOTA LATE THIS AFTERNOON. CONVECTION NOW OVER NORTH DAKOTA
EXPECTED TO CONTINUE MOVING EASTWARD BUT WEAKENING LATER THIS MORNING
AS LOW LEVEL JET WEAKENS. HOWEVER...HRRR AND NAM DOES BRING ITS
REMNANTS INTO THE NORTHERN SECTIONS OF THE FORECAST AREA LATER THIS
MORNING AND THUS HAVE WENT WITH HIGHER PROBABILITIES ACROSS THE
NORTHWEST SECTIONS OF THE FORECAST AREA. CONVECTION ACROSS
NORTHEAST IOWA ALSO EXPECTED TO WANE LATER THIS MORNING. AFTER A
BRIEF BREAK...EXPECTING CONVECTION TO ONCE AGAIN IGNITE LATE THIS
AFTERNOON AS SURFACE LOW APPROACHES FROM THE WEST. INITIAL
DEVELOPMENT LIKELY OVER MINNESOTA WITH UPSCALE GROWTH ALONG THE
WARM FRONT INTO THE EVENING HOURS. THERE IS SOME VARIABILITY BETWEEN
MODELS ON AMOUNT OF DEEP SHEAR...WITH THE NAM THE MOST ROBUST HAVING
40 TO 50 KNOTS IN THE 0 TO 6 KM LAYER. IN ANY CASE IT LOOKS AS
THOUGH THERE WILL BE SUFFICIENT SHEAR FOR SUPER CELLS WITH A VERY
MOIST AND UNSTABLE AIRMASS. MODELS ALSO INDICATING ENHANCED 0-1 KM
SHEAR IN EXCESS OF 30 KNOTS ALONG THE BOUNDARY EARLY THIS EVENING...
CONDUCIVE FOR THE POSSIBILITY OF TORNADOES. TORNADO THREAT MOST
ENHANCED WITHIN A FEW HOURS OF CONVECTIVE INITIATION THEN EVOLVING
INTO MORE OF A WIND THREAT AS IT SLIDES ALONG THE BOUNDARY.
STRONGEST FORCING PARAMETERS LOOK TO BE FROM 21Z-06Z...WITH COLD
FRONT THEN PUSHING THROUGH AFTER 06Z.
NEXT CONCERN FOR TODAY IS WARM SECTOR HEATING AND THE NEED FOR A HEAT
ADVISORY. EXPECT DEW POINTS IN THE MID TO UPPER 70S ACROSS NORTHEAST
IOWA INTO SOUTHEAST MINNESOTA. BIGGEST QUESTION WILL BE DEGREE OF
HEATING WITH CLOUDS FROM THIS MORNINGS CONVECTION. HAVE OPTED TO
ISSUE A HEAD ADVISORY FOR THE MISSISSIPPI RIVER COUNTIES WESTWARD
FOR THIS AFTERNOON.
COLD FRONT SHOULD CLEAR THE FORECAST AREA AROUND OR SHORTLY AFTER
12Z SUNDAY WITH HIGH PRESSURE THEN BUILDING ACROSS THE PLAINS INTO
THE FORECAST AREA. DID LINGER SOME RAIN CHANCES ACROSS THE FAR EAST
DURING THE MORNING HOURS...BUT DRY WITH DECREASING CLOUDS EXPECTED
THE REMAINDER OF THE DAY. THE HIGH THEN SETTLES OVER THE AREA
SUNDAY NIGHT AND MONDAY. WITH LIGHT WINDS...CLEAR SKIES AND INFLUX
OF LOW LEVEL MOISTURE FROM THE WET SOILS...MAY GET SOME FOG
DEVELOPMENT SUNDAY NIGHT...ESPECIALLY IN THE RIVER VALLEYS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
SURFACE HIGH RETREATS INTO THE GREAT LAKES MONDAY NIGHT AND TUESDAY
WITH NEXT SHORTWAVE TRANSLATING ACROSS THE PLAINS. MEDIUM RANGE
MODELS DIVERGE A LITTLE WITH AMOUNT OF RETURN FLOW INTO THE AREA.
MOISTURE TRANSPORT REMAINS OUT OVER THE PLAINS...BUT BOTH THE 23.00Z
ECMWF AND GFS BOTH BRING CONVECTION TO OUR WESTERN BORDER BY 12Z
TUESDAY...WITH THE GFS THEN TAKING IT ACROSS THE AREA TUESDAY...
WHILE ETHE ECMWF CONFINES IT TO NORTHERN WISCONSIN. DID KEEP BOTH
MONDAY NIGHT AND TUESDAY DRY PER PREVIOUS FORECAST. FRONTAL BOUNDARY
THEN APPROACHES THE AREA WEDNESDAY AS MID AND UPPER LEVEL FLOW
BECOME MORE SOUTHWESTERLY. THIS WILL KEEP THE NORTHEAST-SOUTHWEST
ORIENTED BOUNDARY SLOW MOVING AND THUS PROBABILITIES REMAIN IN THE
FORECAST THROUGH FRIDAY.
&&
.AVIATION...
A WARM FRONT IS EXPECTED TO LIFT NORTH ACROSS THE REGION TODAY
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. PATCHY FOG WILL
DISSIPATE THIS MORNING ACROSS SOUTHEAST MINNESOTA AS SURFACE HEATING
INCREASES. A THUNDERSTORM COMPLEX WILL MOVE OUT OF CENTRAL MINNESOTA
AND ACROSS NORTHERN WISCONSIN THIS MORNING...BUT IS EXPECTED TO
REMAIN NORTH OF THE TAF SITES. THE BEST CHANCE OF THUNDERSTORMS WILL
BE THIS AFTERNOON AT THE TAF SITES AS THE WARM FRONT LIFTS ACROSS
THE AREA. ANOTHER ROUND OF STORMS IS EXPECTED LATE IN THE AFTERNOON
INTO THE EVENING HOURS AS A COLD FRONT MOVES ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND STRONG WINDS
TO AROUND 50KTS. WILL BE ADDING CB MENTION TO BOTH TAFS SITES FOR
THIS AFTERNOON THEN INCLUDING VCTS FOR LATE AFTERNOON INTO THE
EVENING HOURS. LOOK FOR THE SHOWERS AND THUNDERSTORMS TO MOVE EAST
OF THE AREA AFTER MIDNIGHT AS THE COLD FRONT MOVES THROUGH. LOOK
FOR WINDS TO BE SOUTHEAST AT 5 TO 8 KTS THROUGH MID
MORNING...BECOMING SOUTH AT 10 TO 15KTS WITH GUSTS TO AROUND 25KTS
POSSIBLE THIS AFTERNOON. PLAN ON MAINLY VFR CONDITIONS TODAY...WITH
IFR CONDITIONS POSSIBLE NEAR THUNDERSTORMS. BEHIND THE COLD
FRONT...WINDS WILL BECOME NORTHWEST AT 10 TO 15KTS WITH GUST TO
AROUND 30 KTS POSSIBLE. IN ADDITION...A STRATUS DECK IS EXPECTED TO
MOVE INTO THE AREA BEHIND THE FRONT WITH IFR CEILINGS POSSIBLE AFTER
MIDNIGHT.
&&
.HYDROLOGY...
WITH VERY MOIST BOUNDARY LAYER EXPECTED TODAY AND TONIGHT...ANY
CONVECTION TODAY AND TONIGHT WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL. PRECIPITABLE WATER VALUES BETWEEN 2 AND 2.25 INCHES WHICH
IS SOME 150 TO 180 PERCENT ABOVE NORMAL AND WITH THE CONTINUATION
OF THE WARM CLOUD DEPTHS OF AROUND 4000 FEET STORMS WILL BE
EFFICIENT RAIN MAKERS. DIFFICULT TO PINPOINT WHERE CONVECTION
WILL OCCUR...BUT CURRENT THINKING IS THAT HEAVIEST RAIN WILL FALL
ACROSS THE NORTHERN COUNTIES...WHICH HAVE NOT SEEN THE ROUNDS OF
STORM LIKE NORTHEAST IOWA HAS THE PAST SEVERAL NIGHTS. THUS WILL
NOT BE ISSUING A FLASH FLOOD WATCH...BUT WILL CONTINUE THE
HYDROLOGIC OUTLOOK HIGHLIGHTING THE POTENTIAL OR LOCALLY HEAVY
RAINFALL.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR WIZ054-WIZ061.
MN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...RABERDING
AVIATION...WETENKAMPHazardous weather outlook, Jul 22, 5:22 AM CDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 522 AM CDT FRI JUL 22 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 522 AM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS EVENING AND OVERNIGHT WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL CONTINUE SATURDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE SATURDAY INTO SATURDAY NIGHT WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING. THUNDERSTORM CHANCES WILL RETURN TUESDAY INTO THURSDAY BUT IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE. DEPENDING ON HOW MUCH SUNSHINE OCCURS ON SATURDAY...THE POTENTIAL EXISTS FOR HEAT INDICES TO CLIMB TO 100 TO 105 DEGREES...MAINLY ALONG AND SOUTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS EVENING THROUGH SATURDAY NIGHT. ALSO...ANY RAINFALL REPORTS OVER THE NEXT FEW DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Special weather statement, Jul 23, 1:20 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 120 AM CDT SAT JUL 23 2011 IAZ029-030-230800- CLAYTON-FAYETTE- 120 AM CDT SAT JUL 23 2011 ...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN... AT 120 AM...DOPPLER RADAR CONTINUE TO SHOW THUNDERSTORMS MOVING ACROSS SOUTHERN FAYETTE AND CLAYTON COUNTIES. RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS SOUTHERN FAYETTE COUNTY...SOUTH OF A WESTGATE TO ARLINGTON LINE...INCLUDING THE CITY OF OELWEIN. ANOTHER INCH OF RAINFALL IS POSSIBLE THROUGH 3 AM. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:38 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 52 min |
| Jul 23, 11:57 AM CDT | Areal Flood Advisory | ARX | La Crosse | 76 min |
| Jul 23, 10:11 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 79 min |
| Jul 23, 11:03 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted, Winona | 42 min |
| Jul 23, 6:29 AM CDT | Areal Flood Advisory | ARX | Fayette | 4 hr |
Nearby
Heat Advisories in Iowa, 2011Heat Advisories in Minnesota, 2011Heat Advisories in Wisconsin, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.